This Neurology & Neurosurgery forum is for questions and information regarding Rheumatoid Arthritis Neurology & Neurosurgery conditions and symptoms. All questions will receive a personal answer from a medical expert.
Since December of 2009, I have been having terrible aching in my ankles and legs, but mostly my ankles or it is worse in my ankles. At the time, I attributed it to my Lipitor, called my cardiologist and I went off of it. Right after that, I went into the hospital for surgery (hysterectomy and a hernia operation) and came home to recover. At first, I didn't notice it, so I thought stopping the Lipitor is what helped. It got so bad that I could not sleep at night. Although, it is more of an aching pain, than a sharp pain. I do take Tylenol for it but it doesn't help much. It bothers me all day but seems worse at night. It is not the twitching of Restless Leg Syndrome and is not relieved by movement. It does seem to worsen if I do my walking or line dancing.
I called my cardio doctor because I thought maybe it was Peripheral Artery Disease (my cardio doc thought the circulation in my legs was low), so he tested me with ultrasound but that came back normal. A technician performed the test and I never talked to my doctor. In the meantime, it is driving me crazy, so I called my primary doctor in desperation. She said it sounded like PAD or maybe RLS. I told her that I was tested for the PAD and we both agree it doesn't appear to be regular RLS; however, she put me on Klonopin to see if that would help. Well, the Klonopin (one month now) definitely helps me sleep so I am not up all night with aching ankles, but it doesn't seem to help with the actual aching.
I had a regular visit with my cardio so I brought it up to him again. He did a few leg movements and said "I want you to see a neurologist for possible spinal stinosis". I am in the process of securing an appt. but I looked up spinal stinosis and it doesn't sound like what I have.
I also have Chronic Fatigue Syndrome and possible Fibro.
The medications I take are Lasix, Potassium, Verapamil, Synthroid, Prilosec and the Klonopin.
Many thanks for the post.
If your primary doctor doesn't think it as a PAD, then the only diagnosis (when RLS is ruled out) left is "Chronic Compartment Syndrome".
I would , hence suggest you to meet your cardiologist as well as a good Orthopaedician, who can help you in the evaluation.
Chronic compartment syndrome is also characterized by all these features and is limited to the lower limbs. The main challenge is to measure the Intra-compartment pressure.
I must praise you that you are combating a lot of conditions which have common features (fibromyalgia / Chronic fatigue syndrome / etc) as well as are on a number of medication. Please be on a continuous follow-ups with the main treating doctor , so as to prevent the drug abuse in your case.
Do let me know, after the appointment, about the new development.
Feel free to discuss more.
Thank you for your answer and I will show this to my doctor. I have an appt. with my primary on Wednesday and with a neurologist on the 18th. I will definitely let you know if I get an answer and what it is!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.